MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 21X1-1/2 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 21X1-1/2 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305765
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's address is unknown.(b)(6) usa has been used as a default.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that needle eclipse 21x1-1/2 rb tw had a safety mechanism failure.The following information was provided by the initial reporter: material no:305765 batch no: 0090373.  it was reported that during packaging, a five pack of 21g needles was found to be missing the complete needle in one packet and the needle was missing the safety shield in a second packet.
 
Event or Problem Description
It was reported that needle eclipse 21x1-1/2 rb tw had a safety mechanism failure.The following information was provided by the initial reporter: material no:305765 batch no: 0090373   it was reported that during packaging, a five pack of 21g needles was found to be missing the complete needle in one packet and the needle was missing the safety shield in a second packet.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 4/30/2021.H.6.Investigation: one photo and five samples were received by our quality team for evaluation.From the photo, one product was observed to be missing from the unit package and one product was missing a safety shield.The samples were subjected to visual inspection.One eclipse product was observed tot be missing from the unit blister and one eclipse product was observed to be missing the safety shield and only the pivot rod at the eclipse hub.A device history record review found no non-conformances associated with this issue during production of this batch.The primary packaging process was reviewed.After the safety shield was inserted to the eclipse hub hook, it could have been broken during exercising and then dropped off during movement to subsequent process.As the broken piece of the safety shield was unavailable, the actual root cause could not be determined.There is a vision system to detect missing components and empty blister.Upon detection by vision, the production technician is required to remove product with missing components and ensure all empty blister pocket/product with missing components are topped up with good parts.The vision system was verified and able to detect product with missing components and empty blister pocket.Therefore, it is likely that the production technician had failed to remove product with missing components and topped up with good parts for empty blister pocket / product with missing components.At the secondary packaging process, there is a checkweigher to detect for correct count.The checkweigher was verified and able to reject shelf carton that are underweight.However, there is a possibility that due to carton weight variation, this nonconformance was not detected.

Brand Name
NEEDLE ECLIPSE 21X1-1/2 RB TW
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11822966
Report Number8041187-2021-00408
Device Sequence Number4414994
Product Code FMI
UDI-Device Identifier00382903057658
UDI-Public00382903057658
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2025
Device Catalogue Number305765
Device Lot Number0090373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1